MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, LATERAL OFFSET, SIZE#5, IMPLANT, POLISHED NECK

ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, LATERAL OFFSET, SIZE#5, IMPLANT, POLISHED NECK
Model Number 426-11-050
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the 26 millimeter stem subsiding.The surgeon removed and replaced with another company.The surgeon put in a new insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the subsidence of the stem.The previous surgery and the revision detailed in this investigation occurred 4.4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the subsidence of stem.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: excessive loads or torques, degenerative bone, inadequate soft tissue support, patient bone deterioration, excessive range-of-motion, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CLP HIP
Common Device Name
HIP, STEM, CLP, LATERAL OFFSET, SIZE#5, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7935468
Report Number1644408-2018-00913
Device Sequence Number857000
Product Code KWY
UDI-Device Identifier00888912079655
UDI-Public(01)00888912079655
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K052320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number426-11-050
Device Catalogue Number426-11-050
Device Lot Number417N1005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
931-40-256, LOT 54009081A
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR